Georgia, 2024

Tornadoes and Damaging Winds in Georgia, May 27, 2024

May 27, 2024 · NWS FFC · 62 events in 25 counties and zones

A line of thunderstorms moved across North and Central GA. Storms first started in Northeast GA during the morning hours and moved to the Southeast through the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$121,000
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A line of thunderstorms moved across North and Central GA. Storms first started in Northeast GA during the morning hours and moved to the Southeast through the afternoon. Storms mostly posed a damaging wind threat, however a few storms were able to utilize interacting outflow boundaries to form a couple quick spin-up tornados.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 27, 2:40 AM EST, 17 minutes earlier.

Area forecast discussion, May 27, 2:40 AM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
340 AM EDT Mon May 27 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 328 AM EDT Mon May 27 2024

Strong line of storms continues to progress towards the CWA. Eastern
portion of the line in north TN has become very outflow dominate,
with outflow boundary rushing ahead of the storms per KOHX. This is
good news for much of north GA, as this will undercut most of the
severe potential from these storms, though strong gusty winds will
remain possible. However, we have seen some development along the
western portions of the line in western/central TN with some QLCS
structures noted and new development in northern AL with some
transient supercell structures. This may push into portions of far
NW GA tonight, and as such, a tornado watch is in effect in the far
NW counties. These areas remain in an Enhanced Risk (Level 3
of 5) through 8am.

The expectation is that even if storms enter the area with severe
potential, they should begin to wind down pretty quickly.
Substantial EML is in place across much of GA around 700 mb, and
while a combination of WAA and moisture pooling is keeping
temperatures elevated, we have still cooled enough to create
substantial capping. This will have impacts on updraft momentum and
should lead to weakening of storms despite an otherwise favorable
environment. However, still can't rule out seeing something produce
a damaging wind gust as it moves further south into the metro as
this all pushes through.

Substantial uncertainty remains regarding convective evolution for
this afternoon. Morning MCS that pushes into GA is expected to
weaken, but effects of it will remain into the afternoon across the
area. Cloud cover will likely limit surface heating which may limit
instability parameters. We see this play out in the 00Z HRRR for
instance, where northern GA and much of central GA only reach the
lower 80s for highs, rather than previously forecast upper 80s and
lower 90s. But, if cloud cover clears fast, or MCS does not progress
as far south, instability will be substantial during the afternoon
with MLCAPE values of 1500+ J/kg. There is also some diabatic
heating of the upper levels that will have occurred with line,
though this may be offset somewhat by advection of some better lapse
rates as the upper level shortwave moves by the area. Given we
remain on the edge of strong subtropical ridge with wave passing by,
strong westerly flow aloft will be in place allowing for 0-6 km
shear values of 30-40 kts during the early afternoon. Thinking that
given the progression of the MCS, the best chances of a severe storm
in the afternoon will be in central GA just ahead of the remnant
outflow. Still could see some stronger and possible a severe storm
form on the backside of the boundary in north GA and the metro if
enough daytime heating can occur. Storms will also have the cold
front pushing in to aid in initiation in north GA, though lack of
convergence along the front may limit the effectiveness of this.
Primary threats will be large hail and damaging winds, though can't
rule out a tornado threat along the outflow boundary if a storm can
ingest vorticity along it just right. A Slight Risk (level 2 of 5)
is in effect through the afternoon and evening hours.

"Cold" front moves through the area into the evening and surges
through overnight. This will be less a break from the heat (it's
almost June, welcome to Georgia) and more a break from the higher
humidity values as drier air pushes in. Forecast highs are in the
80s and lower 90s for areas outside the mountains.

Lusk

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 328 AM EDT Mon May 27 2024

The extended forecast starts off dry as high pressure slowly
builds in from the northern plains and western great lake states.
With this ridge and drier airmass will come slightly cooler temps
for the middle to the end of the week. Temps Wed through Fri will
see highs mainly in the lower to middle 80s. Moisture begins to
creep back in for the weekend and could see precip chances move
back in for Sat/Sun.

01

&&

.AVIATION...
(06Z TAFS)
Issued at 243 AM EDT Mon May 27 2024

VFR to start TAF period. Line of TSRA currently in TN and AL will
push into the metro TAF sites later this morning, but expected to
be weakening. Best thunder chances represented by TEMPO between
11Z and 15Z. Strong winds may precede thunderstorms at metro TAF
sites, with gusts up to 25 kts. Cigs will drop as line pushes
through, MVFR expected, though periods of IFR will be possible.
Some clearing will happen through afternoon allowing for chance of
more afternoon storms, though high uncertainty around these
forming. Winds today will be SW, 7-12 kts with gusts up to 20 kts. Front
will eventually approach and pass airport, turning winds NW later
this evening.

//ATL Confidence...06Z Update...

Medium afternoon convection potential, high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  64  88  62 /  50  20   0   0
Atlanta         86  66  88  65 /  50  20   0   0
Blairsville     79  58  79  54 /  80  10   0   0
Cartersville    86  62  86  59 /  60  10   0   0
Columbus        88  68  91  66 /  40  30   0   0
Gainesville     83  65  85  62 /  60  20   0   0
Macon           88  67  90  65 /  40  30   0   0
Rome            86  63  87  60 /  60  10   0   0
Peachtree City  86  64  88  63 /  50  20   0   0
Vidalia         91  71  91  67 /  40  40  10   0

&&

SHORT TERM...Lusk
LONG TERM....01
AVIATION...Lusk
Hazardous weather outlook, May 27, 1:41 AM EST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
241 AM EDT Mon May 27 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
241 AM EDT Mon May 27 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

...TORNADO WATCH 330 IN EFFECT UNTIL 9 AM EDT THIS MORNING FOR
EXTREME NORTHWEST GEORGIA...

A line of showers and thunderstorms, some being strong to severe,
will approach far Northwest Georgia this morning. Damaging winds,
large hail, and a few tornadoes will be the primary threats.
Locally heavy rainfall and frequent lightning will also accompany
the line of storms. This line is expected to move SE across the
state today exiting the area late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There may still be some isolated storms across east central GA
Tuesday morning but they will move east of the area just after
daybreak. A drier forecast is expected through the end of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

The radar

The Northeast Alabama radar (KHTX), 46 km away, was scanning. The volume nearest the first event began at 07:56 UTC.

Open the radar archive at this moment

Event by event

60 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Dade

When
May 27, 2:57 AM EST to 2:59 AM EST
Where
Dade County, 2.81 mi S of Cole City
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.910, -85.576

Several trees down on Hartline Rd and Stockman Rd.

Thunderstorm Wind, Dade

When
May 27, 3:00 AM EST to 3:02 AM EST
Where
Dade County, 1.13 mi E of Cole City
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.950, -85.550

Several trees down on Sand Mountain .

Thunderstorm Wind, Catoosa

When
May 27, 3:20 AM EST to 3:22 AM EST
Where
Catoosa County, 2.15 mi SSE of Ft Oglethorpe
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.920, -85.260

Tree in the roadway near the Brotherton Cabin at the Chickamauga Battlefield.

Thunderstorm Wind, Catoosa

When
May 27, 3:27 AM EST to 3:29 AM EST
Where
Catoosa County, 0.83 mi ENE of East Boynton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.925, -85.157

Tree across power lines at Akins Rd and Maple Way.

Thunderstorm Wind, Catoosa

When
May 27, 3:28 AM EST to 3:30 AM EST
Where
Catoosa County, 0.92 mi E of East Boynton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.918, -85.154

Tree in the roadway on the 100 block of Holcomb Rd.

Thunderstorm Wind, Catoosa

When
May 27, 3:28 AM EST to 3:30 AM EST
Where
Catoosa County, 0.68 mi NW of Summit Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.956, -85.160

Tree in the roadway on Mohawk Trail .

Thunderstorm Wind, Whitfield

When
May 27, 3:35 AM EST to 3:37 AM EST
Where
Whitfield County, 1.92 mi NW of Trickum
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.798, -85.105

A tree was downed on Houston Valley Rd at Vaughn Drive.

Thunderstorm Wind, Whitfield

When
May 27, 3:36 AM EST to 3:38 AM EST
Where
Whitfield County, 2.36 mi SSW of Trickum
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.750, -85.100

A tree was downed on Lafayette Rd at Logan Rd.

Thunderstorm Wind, Whitfield

When
May 27, 3:40 AM EST to 3:42 AM EST
Where
Whitfield County, 3.48 mi WSW of Mill Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.720, -85.110

A tree was downed on Friendship Drive at Lafayette Rd.

Thunderstorm Wind, Whitfield

When
May 27, 3:40 AM EST to 3:42 AM EST
Where
Whitfield County, 0.91 mi SSE of Trickum
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.768, -85.073

A tree was downed on Dunnagan Rd at Lafayette Rd.

Thunderstorm Wind, Whitfield

When
May 27, 3:42 AM EST to 3:44 AM EST
Where
Whitfield County, 1.07 mi WNW of Rocky Face
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.805, -85.048

A tree was downed on Fields Rd at Houston Valley Rd.

Thunderstorm Wind, Whitfield

When
May 27, 3:47 AM EST to 3:49 AM EST
Where
Whitfield County, 2.01 mi WNW of Toonnerville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.884, -84.911

Tree in the roadway at Good Hope Rd NE and Hope Way.

Thunderstorm Wind, Whitfield

When
May 27, 3:48 AM EST to 3:50 AM EST
Where
Whitfield County, 1.67 mi E of Red Clay
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.976, -84.901

A tree was downed on Seaton Loop at Baldwin Road.

Thunderstorm Wind, Whitfield

When
May 27, 3:50 AM EST to 3:52 AM EST
Where
Whitfield County, 1.94 mi NNW of Five Springs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.727, -84.979

A tree was downed on s Dixie Hwy at Spring Hill Rd.

Thunderstorm Wind, Whitfield

When
May 27, 3:50 AM EST to 3:52 AM EST
Where
Whitfield County, 0.68 mi SW of Gordon Spgs
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.822, -84.977

A tree was downed on Ingle Dr at Chadwick Dr NW.

Thunderstorm Wind, Whitfield

When
May 27, 3:52 AM EST to 3:54 AM EST
Where
Whitfield County, 1.58 mi W of Keiths Mill
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.733, -84.908

A tree was downed on Waterloo Dr SE at Matlock Dr.

Thunderstorm Wind, Whitfield

When
May 27, 3:55 AM EST to 3:57 AM EST
Where
Whitfield County, 2.07 mi NNE of Five Springs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.728, -84.957

Power lines down on the 700 block of Cavender Rd SE.

Thunderstorm Wind, Whitfield

When
May 27, 3:57 AM EST to 3:59 AM EST
Where
Whitfield County, 0.88 mi S of Union Point
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.757, -84.921

Tree in the roadway at Tibbs Bridge Rd and Airport Rd.

Thunderstorm Wind, Chattooga

When
May 27, 4:05 AM EST to 4:07 AM EST
Where
Chattooga County, 1.33 mi ESE of Cloudland
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.510, -85.460

Large tree reported down across the road near the 2500 block of Shinbone Valley Rd damage likely from outflow winds.

Thunderstorm Wind, Chattooga

When
May 27, 4:05 AM EST to 4:07 AM EST
Where
Chattooga County, 0.92 mi WSW of Cloudland
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.515, -85.495

Tree reported down near the intersection of hwy 48 and hwy 157 in Cloudland.

Thunderstorm Wind, Fannin

When
May 27, 4:23 AM EST to 4:25 AM EST
Where
Fannin County, 0.43 mi NW of Pantertown
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.925, -84.255

Public reports downed trees and power lines blocking the roadway near the intersection of Cutcane Rd and Dean Rd.

Thunderstorm Wind, Chattooga

When
May 27, 4:50 AM EST to 4:52 AM EST
Where
Chattooga County, 0.16 mi SW of Summerville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.478, -85.352

Tree and powerlines reported down near the intersection of Henry St and Union St.

Thunderstorm Wind, Chattooga

When
May 27, 4:50 AM EST to 4:52 AM EST
Where
Chattooga County, 0.69 mi N of Summerville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.490, -85.350

Power pole broken in half near the intersection of Northwest Congress St and Mitchell Ave.

Thunderstorm Wind, Union

When
May 27, 4:55 AM EST to 4:57 AM EST
Where
Union County, 1.13 mi W of Track Rock
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.897, -83.890

Public reports multiple trees down on Black Oak Spur.

Thunderstorm Wind, Pickens

When
May 27, 5:00 AM EST to 5:02 AM EST
Where
Pickens County, Nelson
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.380, -84.370

Trees down and power pole snapped near intersection of Baker Street and Kennesaw Avenue.

Thunderstorm Wind, Cherokee

When
May 27, 5:00 AM EST to 5:02 AM EST
Where
Cherokee County, 1.71 mi E of Waleska
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.320, -84.520

Trees were downed on Land Rd at Friendship Rd. Wires were also downed on Land Rd at Ammons Rd.

Thunderstorm Wind, Cherokee

When
May 27, 5:05 AM EST to 5:07 AM EST
Where
Cherokee County, 1.14 mi E of Ball Ground
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.330, -84.360

Multiple trees were downed in the ball ground area including on Old Canton Rd at Old Nelson Rd, ball Ground Rd at Conns Creek Rd, and in the 2600 block of Conns Creek Rd.

Thunderstorm Wind, Polk

When
May 27, 5:10 AM EST to 5:12 AM EST
Where
Polk County, 0.34 mi ENE of Lake Creek
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.072, -85.214

Several trees down on Lake Creek Rd .

Thunderstorm Wind, Cherokee

When
May 27, 5:10 AM EST to 5:12 AM EST
Where
Cherokee County, 0.57 mi W of North Canton
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.250, -84.490

A tree was downed on a house in the 600 block of Waleska Rd. Additional trees were also downed along the 500 block of Waleska Rd and Lakeview Dr.

Thunderstorm Wind, Cherokee

When
May 27, 5:15 AM EST to 5:17 AM EST
Where
Cherokee County, 4.4 mi NE of Waleska
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.360, -84.490

Multiple trees were downed in northern cherokee county, including in the 2000 block of pleasant Union rd, on Fincher Rd at Upper Burris Rd, on Upper Bethany Rd at Stancil Rd, and in the 300 block of Dixon Rd.

Thunderstorm Wind, Cherokee

When
May 27, 5:15 AM EST to 5:17 AM EST
Where
Cherokee County, 1.33 mi ESE of Gober
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.290, -84.380

Mesonet station uga74 ball ground .

Thunderstorm Wind, Paulding

When
May 27, 5:45 AM EST to 5:47 AM EST
Where
Paulding County, 2 mi E of Vinson
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.926, -85.015

Tree down on powerline and blocking roadway at Crossroads Church Rd and Nolan Rd southwest of Dallas GA.

Thunderstorm Wind, Paulding

When
May 27, 6:00 AM EST to 6:02 AM EST
Where
Paulding County, 1.05 mi NW of Pumpkin
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.928, -84.895

Tree down on powerline and caught fire at Willow Springs Rd and MT Olivet Rd.

Thunderstorm Wind, Pickens

When
May 27, 6:03 AM EST to 6:05 AM EST
Where
Pickens County, 0.9 mi NW of Nelson
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.390, -84.380

Several reports of trees and powerlines down between Tate and Nelson.

Thunderstorm Wind, Paulding

When
May 27, 6:10 AM EST to 6:12 AM EST
Where
Paulding County, 0.69 mi WSW of Sudie
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.867, -84.842

Tree down on powerline causing traffic light outage at Hiram Sudie Rd and Winter Park Ln in Powder Springs.

Thunderstorm Wind, Polk

When
May 27, 6:30 AM EST to 6:32 AM EST
Where
Polk County, 0.57 mi W of Rockmart
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.000, -85.060

Several trees down on Smith St .

Thunderstorm Wind, Carroll

When
May 27, 6:31 AM EST to 6:33 AM EST
Where
Carroll County, 2.4 mi WNW of Jake
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.660, -85.270

Tree down on highway 100 at Harralson County Line.

Thunderstorm Wind, Carroll

When
May 27, 6:51 AM EST to 6:53 AM EST
Where
Carroll County, Carrollton
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.580, -85.080

EM reports 5 trees down on roadways across the city of Carrollton.

Thunderstorm Wind, Carroll

When
May 27, 6:58 AM EST to 7:00 AM EST
Where
Carroll County, 0.69 mi N of Bowdon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.540, -85.250

EM reports 3 trees down on roadways in the city limits of Bowdon.

Thunderstorm Wind, Douglas

When
May 27, 7:00 AM EST to 7:02 AM EST
Where
Douglas County, 4.73 mi NNW of Fairplay
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.696, -84.893

Tree reported down at the intersection of Cole Rd and Liberty Rd.

Tornado, Coweta

When
May 27, 7:23 AM EST to 7:25 AM EST
Where
Coweta County, 3.75 mi NNE of Handy to 1.42 mi WSW of Sargent
Rating
EF1
Path length
3.48 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
33.432, -84.950

A brief tornado began near Payton Rd and Boone Rd in northwest|Coweta County just east of Chattahoochee Bend State Park, downing|trees, several falling on homes. The tornado traveled east-|southeast along Boone Rd downing additional trees with the most|intense damage with maximum winds estimated at 90 mph occurred|near the 100 block of Boone Rd where dozens of trees were blown|down, some on homes. Fortunately, the tornado lifted shortly|after this time.

Thunderstorm Wind, Douglas

When
May 27, 7:40 AM EST to 7:42 AM EST
Where
Douglas County, 1.86 mi ENE of Lithia Spgs
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.790, -84.620

Tree reported down near the 500 block of Maxham Rd.

Thunderstorm Wind, Fayette

When
May 27, 7:40 AM EST to 7:42 AM EST
Where
Fayette County, 1.61 mi SE of Stop
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.466, -84.558

Wires were reported down on Tyrone Rd at Ellison Rd.

Thunderstorm Wind, Fayette

When
May 27, 7:45 AM EST to 7:47 AM EST
Where
Fayette County, 0.3 mi SW of Fayetteville
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.447, -84.454

Wires were reported down in the 200 block of Lee Street.

Thunderstorm Wind, Fayette

When
May 27, 7:45 AM EST to 7:47 AM EST
Where
Fayette County, 3.17 mi NW of Fytville McCombs Arp
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.409, -84.513

Utility wires were reported down on Ebenezer Church Rd at Bridger Point Rd.

Thunderstorm Wind, Fayette

When
May 27, 7:50 AM EST to 7:52 AM EST
Where
Fayette County, 1.22 mi NNW of Woolsey Rust Arpt
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.346, -84.409

Wires were downed on hwy 92 at Peeples Rd .

Thunderstorm Wind, Fayette

When
May 27, 7:50 AM EST to 7:52 AM EST
Where
Fayette County, 1.8 mi NW of Fytville McCombs Arp
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.400, -84.490

Wires were reported down in the 1400 block of Redwine Rd.

Thunderstorm Wind, Henry

When
May 27, 7:53 AM EST to 7:55 AM EST
Where
Henry County, 0.44 mi N of Hampton
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.386, -84.281

Tree on house on James Street .

Thunderstorm Wind, Troup

When
May 27, 10:48 AM EST to 10:50 AM EST
Where
Troup County, 2.33 mi SSW of Big Spg
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
32.970, -84.918

Tree reported down at the intersection of Smokey Rd and Briley Rd.

Tornado, Harris

When
May 27, 11:02 AM EST to 11:12 AM EST
Where
Harris County, 1.55 mi NE of New Hope to 2.54 mi WSW of Copeland
Rating
EF1
Path length
4.28 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
32.783, -85.058

A tornado occurred over mainly rural areas of northwest Harris|County around midday on Monday (Memorial Day), May 27th. Along|and just to the east of Pine Lake Road, debris from trees was|scattered around near a residence (1660 Pine Lake Road). A|tornado debris signature (TDS) was noted (from KFFC radar) around|this area which supports the tree damage. The storm/tornado|continued its track east-southeast with trees snapped or uprooted|along GA Hwy 219 near mile marker 14. This is just west of I-185,|again in a very rural area. Another brief TDS was noted (from|KMXX radar) near Hawks Road just west of a high-tension power|line region that runs north-to-south across the area. EM|officials traveled via ATVs in this area and noted a significant|number (greater than 30) trees either snapped or uprooted. Little|damage was noted on the east side of this area and radar shows|the circulation quickly dissipating after 1612z. Based on the|number and magnitude of tree damage, we are estimating max winds|of 90 MPH which would make this an EF-1 tornado.

Thunderstorm Wind, Harris

When
May 27, 11:15 AM EST to 11:17 AM EST
Where
Harris County, 1.42 mi NW of Pine Mtn Harris Arpt
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.846, -84.896

Trees down along hwy 18 near Nelson Road .

Thunderstorm Wind, Meriwether

When
May 27, 11:36 AM EST to 11:38 AM EST
Where
Meriwether County, 0.9 mi SW of Bulloch Crossroads
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
32.860, -84.640

Two trees reported down near the intersection of Judson Bulloch Rd and Margaret Ln.

Thunderstorm Wind, Talbot

When
May 27, 11:39 AM EST to 11:41 AM EST
Where
Talbot County, 0.9 mi NW of Woodland
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.790, -84.560

Trees down at intersection of Manchester Highway and Pleasant Valley Road.

Thunderstorm Wind, Talbot

When
May 27, 11:58 AM EST to 12:00 PM EST
Where
Talbot County, 0.9 mi NW of Woodland
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.790, -84.560

Several trees and powerlines reported down in the Pleasant Valley Rd Manchester hwy area in Woodland.

Thunderstorm Wind, Upson

When
May 27, 12:16 PM EST to 12:18 PM EST
Where
Upson County, 3 mi SSE of Barker Spg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.828, -84.309

Several trees down on powerlines near John B Gordon Rd and John Gordon Spur.

Thunderstorm Wind, Crawford

When
May 27, 12:30 PM EST to 12:40 PM EST
Where
Crawford County, 0.58 mi W of Ceres to 1.49 mi WSW of Sandy Point
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.770, -84.040

EM and Public reported trees snapped and uprooted from Oak Grove Church Road a mile west of hwy 341 to hwy 80 at Sandy Point Rd.

Thunderstorm Wind, Crawford

When
May 27, 12:33 PM EST to 12:35 PM EST
Where
Crawford County, 5.85 mi W of Ceres
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.760, -84.130

Trees down at the intersection of hwy 80 and Hopewell road.

Thunderstorm Wind, Taylor

When
May 27, 12:33 PM EST to 12:35 PM EST
Where
Taylor County, 4.21 mi NW of Griffith
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.669, -84.156

Trees and powerlines down at Montfort Road and Jeff Young Road.

Thunderstorm Wind, Sumter

When
May 27, 3:13 PM EST to 3:15 PM EST
Where
Sumter County, 0.74 mi ENE of Americus
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.073, -84.218

Trees down at intersection of US-280 and GA-49.

Thunderstorm Wind, Webster

When
May 27, 4:00 PM EST to 4:02 PM EST
Where
Webster County, 1.39 mi NW of Archery
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.034, -84.467

Trees down at intersection of US-280 and Bishop Johnson Circle Road.

Thunderstorm Wind, Crisp

When
May 27, 4:05 PM EST to 4:07 PM EST
Where
Crisp County, 2.03 mi SW of Daphne
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.947, -83.921

Trees down on Scenic Route south of Georgia Veterans State Park.

Thunderstorm Wind, Fayette

When
May 27, 5:25 PM EST to 5:27 PM EST
Where
Fayette County, 0.9 mi NE of Brooks
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.290, -84.460

Utility lines were reported down in the 900 block of the hwy 85 connector.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2024Every state in 2024This day in weather historyThe tornado archive for Georgia, 2024Warnings in Georgia, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1185905, 1185903, 1185906, 1185907, 1185908, 1185909, 1185913, 1185914, 1185917, 1185919, 1185916, 1185915, 1185922, 1185918, 1185921, 1185924, 1185942, 1185945, 1185948, 1185954, 1185951, 1185957, 1185958, 1185959, 1185961, 1185963, 1185969, 1185964, 1185966, 1185970, 1185971, 1185977, 1185978, 1185962, 1185981, 1185982, 1185983, 1185984, 1185985, 1185991, and more.